Alert archive / Washington / High Surf Advisories in 2016

High Surf Advisory 2, NWS Seattle, WA

January 26, 2016

NWS Seattle, WA issued this high surf advisory at Jan 26, 2016, 2:11 AM PST. It took effect at Jan 27, 2016, 4:00 PM PST. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2016, 2:11 AM PST (10:11 UTC)
In effect from
Jan 27, 2016, 4:00 PM PST
Expired
Jan 30, 2016, 8:00 AM PST
In force
64 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

990 
WHUS46 KSEW 261011
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
211 AM PST TUE JAN 26 2016

WAZ517-270000-
/O.NEW.KSEW.SU.Y.0002.160128T0000Z-160128T1200Z/
CENTRAL COAST-
211 AM PST TUE JAN 26 2016

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 AM PST
THURSDAY. 

* WAVES AND SURF...WESTERLY SWELL OF 18 TO 21 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL REACH THE CENTRAL WASHINGTON COAST
  WEDNESDAY NIGHT. SEAS WILL SUBSIDE BUT REMAIN HIGH AROUND 17 TO
  18 FEET ON THURSDAY.

* IMPACTS...LARGE WAVES WILL HAVE THE ABILITY TO WASH OVER JETTIES
  AND RUN HIGHER UP THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE
  BEACH EROSION...INCLUDING AREAS AROUND THE NORTH JETTY OF OCEAN
  SHORES. LARGE LOGS AND OTHER DEBRIS ON BEACHES CAN CAUSE SERIOUS
  INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WEATHER.GOV/SEATTLE
MERCER
8 follow-up statements
120 
WHUS46 KSEW 262247
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 PM PST TUE JAN 26 2016

WAZ517-271230-
/O.CON.KSEW.SU.Y.0002.160128T0000Z-160128T1200Z/
CENTRAL COAST-
247 PM PST TUE JAN 26 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 AM PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL OF 16 TO 20 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL REACH THE CENTRAL WASHINGTON COAST
  WEDNESDAY NIGHT AND CONTINUE TO AFFECT THE AREA THROUGH THURSDAY
  NIGHT.

* IMPACTS...LARGE WAVES COULD WASH OVER JETTIES AND RUN HIGHER UP
  THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE BEACH EROSION...
  ESPECIALLY NEAR THE NORTH JETTY OF OCEAN SHORES. LARGE LOGS AND
  OTHER DEBRIS ON BEACHES CAN CAUSE SERIOUS INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
972 
WHUS46 KSEW 271015
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
215 AM PST WED JAN 27 2016

WAZ516-280000-
/O.EXA.KSEW.SU.Y.0002.160128T0000Z-160128T1200Z/
NORTH COAST-
215 AM PST WED JAN 27 2016

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

* WAVES AND SURF...WESTERLY SWELL OF 18 TO 21 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL REACH THE NORTH WASHINGTON COAST
  TONIGHT. SEAS OF 17 TO 18 FEET WILL CONTINUE TO AFFECT THE NORTH
  WASHINGTON COAST THURSDAY AND THURSDAY NIGHT.

* IMPACTS...LARGE WAVES COULD WASH OVER JETTIES AND RUN HIGHER UP
  THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE BEACH EROSION.
  LARGE LOGS AND OTHER DEBRIS ON BEACHES CAN CAUSE SERIOUS INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WAZ517-280000-
/O.CON.KSEW.SU.Y.0002.160128T0000Z-160128T1200Z/
CENTRAL COAST-
215 AM PST WED JAN 27 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL OF 18 TO 21 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL REACH THE CENTRAL WASHINGTON COAST
  TONIGHT. SEAS OF 17 TO 18 FEET WILL CONTINUE TO AFFECT THE AREA
  THURSDAY AND THURSDAY NIGHT.

* IMPACTS...LARGE WAVES COULD WASH OVER JETTIES AND RUN HIGHER UP
  THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE BEACH EROSION...ESPECIALLY
  NEAR THE NORTH JETTY OF OCEAN SHORES. LARGE LOGS AND OTHER
  DEBRIS ON BEACHES CAN CAUSE SERIOUS INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
768 
WHUS46 KSEW 272236
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
236 PM PST WED JAN 27 2016

WAZ516-517-281230-
/O.EXT.KSEW.SU.Y.0002.160128T0000Z-160128T2000Z/
NORTH COAST-CENTRAL COAST-
236 PM PST WED JAN 27 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON PST THURSDAY...

* WAVES AND SURF...WESTERLY SWELL OF 18 TO 21 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL REACH THE NORTH AND CENTRAL WASHINGTON
  COAST TONIGHT AND CONTINUE THROUGH MIDDAY THURSDAY. SEAS OF 17
  TO 19 FEET WILL CONTINUE TO AFFECT THE COAST THURSDAY AFTERNOON
  AND THURSDAY NIGHT.

* IMPACTS...LARGE WAVES COULD WASH OVER JETTIES AND RUN HIGHER UP
  THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE BEACH
  EROSION...ESPECIALLY IN THE VULNERABLE AREAS NEAR THE NORTH
  JETTY OF OCEAN SHORES. LARGE LOGS AND OTHER DEBRIS ON BEACHES
  CAN CAUSE SERIOUS INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
176 
WHUS46 KSEW 281015
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
215 AM PST THU JAN 28 2016

WAZ516-517-282000-
/O.CON.KSEW.SU.Y.0002.000000T0000Z-160128T2000Z/
NORTH COAST-CENTRAL COAST-
215 AM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WAVES AND SURF...WESTERLY SWELL OF 18 TO 21 FEET WITH A PERIOD
  OF 12 TO 14 SECONDS WILL IMPACT THE NORTH AND CENTRAL WASHINGTON
  COAST THROUGH MIDDAY. SEAS OF 17 TO 19 FEET WILL CONTINUE THIS
  AFTERNOON AND EVENING.

* IMPACTS...LARGE WAVES COULD WASH OVER JETTIES AND RUN HIGHER UP
  THE BEACHES THAN NORMAL. THEY MAY ALSO CAUSE BEACH
  EROSION...ESPECIALLY IN THE VULNERABLE AREAS NEAR THE NORTH
  JETTY OF OCEAN SHORES. LARGE LOGS AND OTHER DEBRIS ON BEACHES
  CAN CAUSE SERIOUS INJURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
048 
WHUS46 KSEW 281936
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1136 AM PST THU JAN 28 2016

WAZ516-282045-
/O.CAN.KSEW.SU.Y.0002.000000T0000Z-160128T2000Z/
NORTH COAST-
1136 AM PST THU JAN 28 2016

...HIGH SURF ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH SURF
ADVISORY.

WESTERLY SWELL PEAKED NEAR 20 FEET ALONG THE NORTH WASHINGTON
COAST EARLY THIS MORNING...BUT THE SWELL HAS SUBSIDED TO AROUND 15
FEET. THE HIGH SURF ADVISORY...ISSUED FOR SWELLS OF 20 FEET OR
HIGHER...HAS ENDED BUT WESTERLY SWELL OF 15 TO 17 FEET WILL
CONTINUE THROUGH FRIDAY MORNING.

$$

WAZ517-291230-
/O.EXT.KSEW.SU.Y.0002.000000T0000Z-160129T2000Z/
CENTRAL COAST-
1136 AM PST THU JAN 28 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON PST FRIDAY...

* WAVES AND SURF...WESTERLY SWELL OF 15 TO 18 FEET WITH A PERIOD
  OF 15 TO 18 SECONDS WILL CONTINUE ALONG THE CENTRAL WASHINGTON
  COAST THROUGH FRIDAY MORNING. 

* IMPACTS...WHILE THIS IS BELOW THE USUAL THRESHOLD FOR A HIGH
  SURF ADVISORY...THESE WAVES HAVE THE SIZE AND ENERGY TO PRODUCE
  EROSION IN THE VULNERABLE AREA NEAR THE OCEAN SHORES NORTH
  JETTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
256 
WHUS46 KSEW 291120
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PST FRI JAN 29 2016

WAZ517-300000-
/O.EXT.KSEW.SU.Y.0002.000000T0000Z-160130T1200Z/
CENTRAL COAST-
320 AM PST FRI JAN 29 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...

* WAVES AND SURF...WESTERLY SWELL OF 15 TO 17 FEET WITH A PERIOD
  OF 15 TO 18 SECONDS WILL CONTINUE ALONG THE CENTRAL WASHINGTON
  COAST THROUGH LATE TONIGHT.

* IMPACTS...WHILE THIS IS BELOW THE USUAL THRESHOLD FOR A HIGH 
  SURF ADVISORY...THESE WAVES HAVE THE SIZE AND ENERGY TO 
  PRODUCE EROSION IN THE VULNERABLE AREA NEAR THE OCEAN SHORES 
  NORTH JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
554 
WHUS46 KSEW 292319
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
319 PM PST FRI JAN 29 2016

WAZ517-301200-
/O.EXT.KSEW.SU.Y.0002.000000T0000Z-160130T1600Z/
CENTRAL COAST-
319 PM PST FRI JAN 29 2016

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM PST SATURDAY...

* WAVES AND SURF...WESTERLY SWELL AROUND 15 FEET WITH A PERIOD
  AROUND 15 SECONDS.

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE
  OCEAN SHORES NORTH JETTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
964 
WHUS46 KSEW 301137
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
337 AM PST SAT JAN 30 2016

WAZ517-301600-
/O.CON.KSEW.SU.Y.0002.000000T0000Z-160130T1600Z/
CENTRAL COAST-
337 AM PST SAT JAN 30 2016

...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* WAVES AND SURF...WESTERLY SWELL AROUND 15 FEET WITH A PERIOD
  AROUND 15 SECONDS WILL SUBSIDE TO 12 TO 14 FEET LATER THIS
  MORNING.

* IMPACTS...EROSION IS POSSIBLE IN THE VULNERABLE AREA NEAR THE
  OCEAN SHORES NORTH JETTY. WAVES REACHING THE CENTRAL COAST WILL
  START TO SLOWLY SUBSIDE LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf advisory went out at Jan 25, 8:43 PM PST, 5 hours 28 minutes earlier.

Area forecast discussion, Jan 25, 8:43 PM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
843 PM PST MON JAN 25 2016

.SYNOPSIS...A WARM FRONT WILL BRUSH BY WESTERN WASHINGTON TONIGHT
AND TUESDAY...BRINGING RAIN. A VIGOROUS COLD FRONT WILL THEN CROSS
WESTERN WASHINGTON ON WEDNESDAY NIGHT...BRINGING A PERIOD OF HEAVY
RAIN THROUGH THURSDAY MORNING. A LOW PRESSURE CENTER WILL PASS NORTH
OF THE AREA ON FRIDAY...WITH A TRAILING FRONT BRINGING RAINY AND
WINDY CONDITIONS. OVER THE WEEKEND...AN UPPER TROUGH OVER THE
WESTERN U.S WILL BRING COOL AND SOMETIMES SHOWERY WEATHER TO THE
PACIFIC NORTHWEST.

&&

.SHORT TERM...CURRENT SATELLITE IMAGERY SHOWS A THICKER BAND OF
CLOUDS CURRENTLY LOCATED OVER THE SOUND AND CONTINUING TO PUSH
EASTWARD. OTHERWISE...BULK OF DENSER CLOUD COVER IS STILL
OFFSHORE...ALTHOUGH NO SHORTAGE OF UPPER LEVEL CLOUDS OVER WESTERN
WASHINGTON THIS EVENING. CURRENT RADAR SHOWS SOME BANDS OF LIGHT
PRECIP STARTING TO MAKE THEIR WAY ONTO THE OLYMPIC
PENINSULA...ALTHOUGH DISSIPATING AS THEY MOVE EASTWARD.
PRECIP...LIKE THE HEAVIER CLOUD COVER...PROBABLY WILL NOT BE MUCH OF
AN IMPACT TO WESTERN WASHINGTON UNTIL THE OVERNIGHT HOURS AS THE
WARM FRONT MAKES ITS WAY ONSHORE.

INTENSIFYING UPPER LEVEL RIDGING MAY ALLOW FOR PRECIP TO TRANSITION
FROM STRATIFORM TO MORE SHOWERY LATE TUE NIGHT AND INTO
WED...ALTHOUGH THE PRESENCE OF A LITTLE SHORTWAVE DISTURBANCE
WILL KEEP THE RISK FOR PRECIP OVER THE AREA. MAIN COLD FRONT LOOKS
TO BE ON TRACK FOR MAKING ITS WAY ONSHORE LATE WED AFTERNOON/WED
EVENING...BUT PASSING THROUGH BY THU AFTERNOON. THIS SPAN OF 24
HOURS...WED AFTERNOON THROUGH THU AFTERNOON...MAY BRING WITH IT
OCCASIONAL HEAVY RAINS. THIS IS EXPECTED TO RESULT IN ANOTHER ROUND
OF FLOODING ON THE SKOKOMISH...THUS THE INHERITED FLOOD WATCH
REMAINS IN PLACE. OTHER RIVERS MAY SEE SIGNIFICANT RISES...BUT
CURRENT THINKING IS THAT THEY WILL MOST LIKELY REMAIN BELOW FLOOD
STAGE. SNOW LEVELS ARE EXPECTED TO BE NEAR 7000 FEET DURING THE
HEAVIEST RAIN ON WED NGT AND THU MORNING.

BEHIND THE FRONT...RAIN WILL START TO TAPER OFF THU AFTN...WITH SNOW
LEVELS FALLING TO NEAR 4000 FEET. PREVIOUS MODEL RUNS SHOWED SOME
DISAGREEMENT WITH REGARD TO PRECIP TAPERING OFF...BUT CURRENT DATA
SHOWS THEM STARTING TO AGREE SOMEWHAT. GFS AND NAM SOLUTIONS REMAIN
CONSISTENT ON BRINGING A FULL FLEDGED BREAK IN THE ACTION THU NIGHT
INTO FRI MORNING. THE ECMWF LESS SO...WITH ONLY A SMALL BREAK IN THE
EARLY MORNING HOURS FRI.

INHERITED FORECAST COVERS ALL THE POINTS RAISED ABOVE...THUS NO
NEED FOR ANY EVENING CHANGES OR UPDATES. SMR

.LONG TERM...FROM 345 PM PST DISCUSSION...AN ACTIVE ZONAL JET STREAM
AXIS WILL BE LOCATED JUST TO OUR SOUTH ON THU NGT AND EARLY FRI.
THIS WILL HELP TO QUICKLY SPIN UP A SURFACE LOW OFFSHORE THAT WILL
THEN TRACK TO THE NE. MODELS ARE VERY DIFFERENT WITH HOW THEY HANDLE
THE FEATURE. SOME MODELS AND RUN TAKE A STRONG LOW INTO VANCOUVER
ISLAND...WHILE OTHER GUIDANCE TAKES A WEAKER BUT DEVELOPING LOW
DIRECTLY ACROSS WRN WA. EITHER WAY...IT WILL BRING LOWLAND RAIN AND
MTN SNOW...AND IT WILL GET WINDY AS THE LOW PASSES EAST OF OUR
LONGITUDE AS SW GRADIENTS PICK UP. THE LOW TRACK WILL MAINLY AFFECT
HOW WINDY IT GETS AND WHERE IT GETS THE WINDIEST.

AN EVEN COLDER AIR MASS SWEEPS IN ON FRI EVNG BEHIND THE LOW. AN
UPPER TROUGH WILL DIG OUT OVER THE WRN U.S. THIS WEEKEND...WITH
SOMEWHAT UNSETTLE NW FLOW ALOFT OVER WRN WA. THIS WILL LEAD TO
COOL TEMPERATURES AND SNOW LEVELS AROUND 1000-2000 FEET. A FEW
SHOWERS SHOULD OCCUR AT TIMES...WITH PLENTY OF BREAKS BETWEEN
SHOWERS. 		HANER

&&

.AVIATION...UPPER LEVEL HIGH PRESSURE WILL SHIFT EAST OVER THE
INTERIOR PAC NW AND FLATTEN. A WARM FRONT WILL LIFT NE ACROSS WRN WA
ON TUESDAY AND TUESDAY NIGHT. LIGHT SLY FLOW ALOFT BECOMING MODERATE
SW FLOW ALOFT AFTER MIDNIGHT. INCREASING MID AND HIGH CLOUDS...THEN
MOIST AT ALL LEVELS BY DAYBREAK. STABLE ATMOSPHERE.

WARM FRONTAL RAINFALL ALONG THE COAST WILL SLOWLY SPREAD INLAND BY
LATE TONIGHT/EARLY TUESDAY MORNING. CONDITIONS WILL GENERALLY
DETERIORATE TO MVFR ALONG THE COAST AFTER MIDNIGHT AND THE INTERIOR
OF WESTERN WASHINGTON TUESDAY MORNING. BRIEF IFR POSSIBLE WITH VIS
DOWN TO 2-4SM TUESDAY.

KSEA...SOUTHEAST WIND 4-8 KT...BECOMING SOUTH 8-13 KT TUESDAY. HIGH
BASED SPRINKLES ARE POSSIBLE AT THE TERMINAL TONIGHT BUT STEADY
LIGHT RAIN SHOULD BEGIN AFTER AROUND 10Z (2 AM PST). VFR CONDITIONS
WILL PROBABLY DETERIORATE TO LOW-END MVFR BY LATE MORNING THROUGH
THE AFTERNOON. DTM

&&

.MARINE...NO UPDATES. A WARM FRONT WILL LIFT NORTHEAST ACROSS
WESTERN WASHINGTON AND ITS COASTAL WATERS LATE TONIGHT AND TUESDAY.
IT SHOULD BRING SMALL CRAFT ADVISORY WINDS TO THE COASTAL
WATERS...ENTRANCES TO THE STRAIT OF JUAN DE FUCA...ADMIRALTY
INLET...NORTHERN INLAND WATERS... AND POSSIBLY PUGET SOUND.

A STRONGER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA LATE WEDNESDAY
THROUGH THURSDAY...AND IT SHOULD PRODUCE GALES OVER THE WATERS WITH
THE PROBABLE EXCEPTION OF THE CENTRAL STRAIT AND PUGET SOUND. A GALE
WATCH REMAINS IN EFFECT FOR THE COASTAL WATERS.

ANOTHER FRONT AND POSSIBLY A SURFACE LOW WILL FOLLOW QUICKLY ON
FRIDAY...BUT THERE IS LOTS OF UNCERTAINTY ON HOW STRONG THIS FEATURE
WILL BE AND WHAT TRACK IT WILL FOLLOW. WEAK ONSHORE FLOW WILL FOLLOW
ON SATURDAY.

IN ADDITION A LARGE WESTERLY SWELL...POSSIBLY APPROACHING 20
FT...WILL AFFECT THE COASTAL WATERS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.

MCDONNAL/DTM

&&

.HYDROLOGY...FROM 345 PM PST DISCUSSION...FLOODING IS LIKELY
STARTING SOMETIME WEDNESDAY NIGHT FOR THE SKOKOMISH RIVER IN MASON
COUNTY. FLOODING ON OTHER AREA RIVERS IS UNLIKELY.

A FAST-MOVING COLD FRONT WILL PASS WESTERN WASHINGTON ON
WEDNESDAY NIGHT AND THURSDAY MORNING...BRINGING A FEW HOURS OF
HEAVY RAIN...WITH SNOW LEVEL NEAR 7000 FEET. THE FAST MOVEMENT OF
THE COLD FRONT...AND THE RELATIVELY SHORT DURATION OF HEAVY
PRECIP...IS NOT USUALLY A FLOOD-PRODUCING WEATHER PATTERN.
HOWEVER...A QUICK 2-4 INCHES OF RAIN OVER THE OLYMPIC MOUNTAINS
WOULD LEAD TO FLOODING ON THE SKOKOMISH RIVER IN MASON COUNTY. AS
A RESULT...A FLOOD WATCH IS NOW IN EFFECT FOR MASON COUNTY.

OVER THE NORTH CASCADES NEAR MOUNT BAKER...2-3 INCHES OF RAIN
WOULD CAUSE SIGNIFICANT RISES ON RIVERS IN WHATCOM AND SKAGIT
COUNTIES...BUT THE CHANCE OF RIVERS EXCEEDING FLOOD STAGE IS
SMALL...30 PERCENT OR LESS. IN OTHER WORDS...RIVER FLOODING
IS UNLIKELY. ELSEWHERE OVER WESTERN WASHINGTON...RIVER FLOODING
IS NOT EXPECTED FOR THE NEXT 7 DAYS. HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT
     FOR MASON COUNTY.

PZ...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT
     FOR COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO
     60 NM-COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT
     10 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     10 TO 60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT
     GRENVILLE OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO
     CAPE SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT
     GRENVILLE TO CAPE SHOALWATER OUT 10 NM-WEST ENTRANCE U.S.
     WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST WEDNESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY
     FOR ADMIRALTY INLET-EAST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA-NORTHERN INLAND WATERS INCLUDING THE SAN JUAN
     ISLANDS.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR WEST ENTRANCE
     U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FOR ROUGH BAR FROM 10 AM PST TUESDAY
     UNTIL 10 PM PST TUESDAY FOR GRAYS HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:04 PM PSTSmall Craft Advisory for Rough BarSEW6 days
Jan 26, 8:58 AM PSTGale WarningSEW46 hr
Jan 26, 3:14 PM PSTSmall Craft AdvisorySEW66 hr

Nearby

High Surf Advisories in Washington, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.